J Med Assoc Thai 2021; 104 (7):1214-7

Views: 126 | Downloads: 10 | Responses: 0

PDF XML Respond to this article Print Alert & updates Request permissions Email to a friend


A Case Report of Multiple Intermittent Urticaria After Treatment of COVID-19 Infection
Bhumiratana N , Supasiri T , Salakshna N , Thanasarnaksorn W Mail

The authors report a case of a 32-year-old Thai woman with a COVID-19 infection that presented with urticaria and angioedema with a pityriasis rosea (PR)-like rash at a private hospital in Thailand. She presented at the hospital with bloody nasal discharge and diarrhea but without fever, myalgia, or any respiratory symptoms. She complained of angioedema and PR-like lesions on the third day of the treatment. Urticarial rash appeared intermittently for four weeks after all medications were discontinued, during which the patient had no fever, no respiratory symptoms, or any other symptoms. However, the RT-PCR results for COVID-19 RNA were positive during the time that the urticarial symptoms persisted. The COVID-19 RNA became negative on the fourth day after the last urticarial episode. Urticarial rash may be a clue that the inflammatory process is activated by COVID-19 virus after the treatment is completed.

Keywords: Cutaneous; Pityriasis rosea; Angioedema; Urticaria; COVID-19

DOI: doi.org/10.35755/jmedassocthai.2021.07.12420

Received 9 March 2021 | Revised 10 June 2021 | Accepted 15 June 2021


Download: PDF